Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On a functional equation arising in the stability theory of difference-differential equations


Authors: W. B. Castelan and E. F. Infante
Journal: Quart. Appl. Math. 35 (1977), 311-319
MSC: Primary 34K05
DOI: https://doi.org/10.1090/qam/492694
MathSciNet review: 492694
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The functional differential equation

$\displaystyle Q'\left( t \right) = AQ\left( t \right) + B{Q^T}\left( {\tau - t} \right), - \infty < t < \infty $

, where $ A$, $ B$ are $ n \times n$ constant matrices, $ \tau \ge 0$, $ Q\left( t \right)$ is a differentiable $ n \times n$ matrix and $ {Q^T}\left( t \right)$ is its transpose, is studied. Existence, uniqueness and an algebraic representation of its solutions are given.

References [Enhancements On Off] (What's this?)

  • [1] Richard Bellman, Introduction to matrix analysis, McGraw-Hill Book Co., Inc., New York-Toronto-London, 1960. MR 0122820
  • [2] Richard Bellman and Kenneth L. Cooke, Differential-difference equations, Academic Press, New York-London, 1963. MR 0147745
  • [3] Earl A. Coddington and Norman Levinson, Theory of ordinary differential equations, McGraw-Hill Book Company, Inc., New York-Toronto-London, 1955. MR 0069338
  • [4] Richard Datko, An algorithm for computing Liapunov functionals for some differential-difference equations, Ordinary differential equations (Proc. NRL-MRC Conf., Math. Res. Center, Naval Res. Lab., Washington, D.C., 1971) Academic Press, New York, 1972, pp. 387–398. MR 0454261
  • [5] Jack K. Hale, Ordinary differential equations, Wiley-Interscience [John Wiley & Sons], New York-London-Sydney, 1969. Pure and Applied Mathematics, Vol. XXI. MR 0419901
  • [6] Jack K. Hale, Functional differential equations, Analytic theory of differential equations (Proc. Conf., Western Michigan Univ., Kalamazoo, Mich., 1970) Springer, Berlin, 1971, pp. 9–22. Lecture Notes in Mat., Vol. 183. MR 0390425
  • [7] Jack Hale, Theory of functional differential equations, 2nd ed., Springer-Verlag, New York-Heidelberg, 1977. Applied Mathematical Sciences, Vol. 3. MR 0508721
  • [8] E. F. Infante and W. B. Castelan, A Liapunov functional for a matrix differential difference equation, to appear
  • [9] E. F. Infante and J. A. Walker, A Liapunov functional for a scalar differential difference equation, Proc. Roy. Soc. Edinburgh (to appear)
  • [10] Peter Lancaster, Theory of matrices, Academic Press, New York-London, 1969. MR 0245579
  • [11] Iu. M. Repin, Quadratic Liapunov functionals for systems with delay, J. Appl. Math. Mech. 29 (1965), 669–672 (1966). MR 0206422, https://doi.org/10.1016/0021-8928(65)90072-9

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34K05

Retrieve articles in all journals with MSC: 34K05


Additional Information

DOI: https://doi.org/10.1090/qam/492694
Article copyright: © Copyright 1977 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website